MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 MULTI HOLE ACETABULAR SHELL 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 MULTI HOLE ACETABULAR SHELL 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71338663
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient suffered an acetabular shell dislocation.The event was resolved with revision surgery.Cup has been destroyed and is not available for investigation.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.A review of complaint history's revealed no prior complaints for the listed lots.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.Our clinical/medical investigation reported the removed components were destroyed.Several attempts have been made to obtain clinical/medical documents to no avail.Without supporting clinical/medical documents a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
R3 MULTI HOLE ACETABULAR SHELL 48MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7663695
Report Number1020279-2018-01265
Device Sequence Number2355222
Product Code MBL
UDI-Device Identifier00885556021941
UDI-Public00885556021941
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092386
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71338663
Device Lot Number17BM13252
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer06/11/2018
Initial Report FDA Received Date07/05/2018
Supplement Report FDA Received Date09/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient Weight46